Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 92, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Aug 28, 2011, 9:17 AM EDT for Schoharie County, New York. It took effect at Aug 28, 2011, 4:17 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2011, 9:17 AM EDT (13:17 UTC)
- In effect from
- Aug 28, 2011, 4:17 PM EDT
- Expired
- Aug 29, 2011, 4:48 AM EDT
- In force
- 13 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
County Schoharie County, NY
The radar
The Albany radar (KENX), 31 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Schoharie Creek at Gilboa Bridge (GBRN6).
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01350101, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
507
WGUS41 KALY 281317
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
917 AM EDT SUN AUG 28 2011
NYC057-091-093-290117-
/O.NEW.KALY.FL.W.0091.110829T1150Z-110830T0954Z/
/SCHN6.2.ER.110829T1150Z.110829T1800Z.110830T0354Z.NO/
917 AM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE MOHAWK RIVER AT SCHENECTADY.
* FROM MONDAY MORNING UNTIL LATE MONDAY NIGHT.
* AT 8 AM SUNDAY THE STAGE WAS...212.6 FEET.
* FLOOD STAGE IS 223.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 7 AM
MONDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 225.5 FEET AROUND
2 PM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
11 PM MONDAY.
* IMPACT...AT 226.0 FEET...WATER FLOODS THREE FOURTHS OF INGERSOLL
AVENUE...HALF OF NORTH AVENUE...AND FERRY STREET.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
MOHAWK RIVER
SCHENECTADY 223.0 212.6 SUN 09 AM 213.9 219.3 223.1 225.5
222.2
$$
NYC039-095-290117-
/O.EXT.KALY.FL.W.0084.110828T1315Z-110829T1118Z/
/PTVN6.3.ER.110828T1102Z.110828T1800Z.110829T0518Z.NR/
917 AM EDT SUN AUG 28 2011
...FORECAST FLOODING INCREASED FROM MAJOR TO RECORD SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT PRATTSVILLE
* UNTIL MONDAY MORNING.
* AT 8 AM SUNDAY THE STAGE WAS...15.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MODERATE FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 20.4
FEET BY 2 PM SUNDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD
STAGE AFTER 1 AM MONDAY.
* IMPACT...AT 19.0 FEET...LOWER PORTION OF VILLAGE INUNDATED WITH
THREE FT OF WATER. DAIRY HERD DROWNED IN 1978.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SCHOHARIE CREEK
PRATTSVILLE 12.0 15.9 SUN 08 AM 19.6 11.0 9.8 7.6 5.2
$$
NYC095-290117-
/O.EXT.KALY.FL.W.0085.110828T1853Z-110830T1232Z/
/GILN6.3.ER.110828T1853Z.110829T0000Z.110830T0632Z.NR/
917 AM EDT SUN AUG 28 2011
...FORECAST FLOODING INCREASED FROM MINOR TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT GILBOA DAM
* UNTIL TUESDAY MORNING.
* AT 8 AM SUNDAY THE STAGE WAS...1122 FEET.
* FLOOD STAGE IS 1130 FEET.
* MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 2 PM
SUNDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 1136 FEET AROUND 8
PM SUNDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 2
AM TUESDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SCHOHARIE CREEK
GILBOA DAM 1130.5 1122.2 SUN 08 AM 1136.2 1136.2 1135.3
1133.4 1130.6
$$
NYC095-290117-
/O.NEW.KALY.FL.W.0092.110828T2139Z-110830T0322Z/
/GBRN6.1.ER.110828T2139Z.110829T0600Z.110829T2122Z.NO/
917 AM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE SCHOHARIE CREEK AT GILBOA BRIDGE.
* FROM THIS AFTERNOON UNTIL MONDAY EVENING.
* AT 8 AM SUNDAY THE STAGE WAS...11.1 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 5 PM
SUNDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 24.0 FEET AROUND 2
AM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 5
PM MONDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SCHOHARIE CREEK
GILBOA BRIDG 20.0 11.1 SUN 08 AM 23.7 24.0 22.6 20.9 17.7
$$
NYC057-095-290117-
/O.NEW.KALY.FL.W.0093.110828T1854Z-110830T0717Z/
/BKBN6.2.ER.110828T1854Z.110829T0600Z.110830T0117Z.NO/
917 AM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE SCHOHARIE CREEK AT BREAKABEEN.
* FROM THIS AFTERNOON UNTIL LATE MONDAY NIGHT.
* AT 8 AM SUNDAY THE STAGE WAS...8.3 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 2 PM
SUNDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 16.9 FEET AROUND 2
AM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 9
PM MONDAY.
* IMPACT...AT 16.0 FEET...FLOODING BECOMES SERIOUS WITH UP TO FIVE
FEET OF WATER ON SOME AREAS OF ROUTE 30 AND ONE TO TWO FEET OF
WATER IN SOME RIVERFRONT HOMES
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SCHOHARIE CREEK
BREAKABEEN 11.0 8.3 SUN 08 AM 15.5 16.9 15.3 13.2 9.9
$$
NYC057-093-095-290117-
/O.NEW.KALY.FL.W.0094.110828T2100Z-110830T1724Z/
/BRTN6.3.ER.110828T2100Z.110829T0600Z.110830T1124Z.NR/
917 AM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE SCHOHARIE CREEK AT BURTONSVILLE.
* FROM THIS AFTERNOON UNTIL TUESDAY AFTERNOON.
* AT 9 AM SUNDAY THE STAGE WAS...2.4 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 5 PM
SUNDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 11.1 FEET AROUND 2
AM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 7
AM TUESDAY.
* IMPACT...AT 12.0 FEET...THERE IS WIDESPREAD FLOODING IN THE REGION.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SCHOHARIE CREEK
BURTONSVILLE 6.0 2.4 SUN 09 AM 7.8 11.1 10.6 9.7 6.9
$$3 follow-up statements
097
WGUS81 KALY 282020
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT SUN AUG 28 2011
NYC039-095-290820-
/O.EXT.KALY.FL.W.0084.000000T0000Z-110829T1019Z/
/PTVN6.3.ER.110828T1102Z.110828T1500Z.110829T0419Z.NR/
420 PM EDT SUN AUG 28 2011
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT PRATTSVILLE.
* UNTIL MONDAY MORNING.
* AT 11 AM SUNDAY THE STAGE WAS 18.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 12 AM MONDAY.
* IMPACT...AT 18.0 FEET...SUBSTANTIAL DAMAGE WITH TWO TO THREE FEET
OF WATER ON PROPERTIES IN THE VILLAGE ALONG THE RIVER.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SCHOHARIE CREEK
PRATTSVILLE 12.0 18.5 SUN 11 AM 17.4 9.9 8.9 7.0 5.0
$$
NYC095-290820-
/O.EXT.KALY.FL.W.0085.000000T0000Z-110830T2034Z/
/GILN6.3.ER.110828T1500Z.110828T1800Z.110830T1434Z.NR/
420 PM EDT SUN AUG 28 2011
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT GILBOA DAM.
* UNTIL TUESDAY AFTERNOON.
* AT 3 PM SUNDAY THE STAGE WAS 1137 FEET.
* FLOOD STAGE IS 1130 FEET.
* RECORD FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 10 AM TUESDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SCHOHARIE CREEK
GILBOA DAM 1130.5 1137.4 SUN 03 PM 1136.4 1135.2 1133.5
1132.8 1131.4
$$
NYC095-290820-
/O.EXT.KALY.FL.W.0092.110828T2017Z-110830T0407Z/
/GBRN6.1.ER.110828T1440Z.110829T0000Z.110829T2207Z.NO/
420 PM EDT SUN AUG 28 2011
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT GILBOA BRIDGE.
* UNTIL LATE MONDAY NIGHT.
* AT 11 AM SUNDAY THE STAGE WAS 26.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 27.5 FEET BY 8 PM
SUNDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 6 PM
MONDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SCHOHARIE CREEK
GILBOA BRIDG 20.0 26.0 SUN 11 AM 27.5 24.8 23.1 21.1 17.9
$$
NYC057-095-290820-
/O.EXT.KALY.FL.W.0093.000000T0000Z-110831T0020Z/
/BKBN6.3.ER.110828T1521Z.110829T0000Z.110830T1820Z.NR/
420 PM EDT SUN AUG 28 2011
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT BREAKABEEN.
* UNTIL TUESDAY EVENING.
* AT 3 PM SUNDAY THE STAGE WAS 21.6 FEET.
* FLOOD STAGE IS 11.0 FEET.
* RECORD FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 26.1 FEET BY 8 PM
SUNDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 2 PM
TUESDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SCHOHARIE CREEK
BREAKABEEN 11.0 21.6 SUN 03 PM 26.1 24.0 19.7 17.8 14.2
$$
NYC057-093-095-290820-
/O.EXT.KALY.FL.W.0094.000000T0000Z-110831T0810Z/
/BRTN6.3.ER.110828T1601Z.110829T0600Z.110831T0210Z.NR/
420 PM EDT SUN AUG 28 2011
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT BURTONSVILLE.
* UNTIL LATE TUESDAY NIGHT.
* AT 3 PM SUNDAY THE STAGE WAS 8.6 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MODERATE FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 18.0 FEET BY 2 AM
MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 10 PM
TUESDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
SCHOHARIE CREEK
BURTONSVILLE 6.0 8.6 SUN 04 PM 12.7 18.0 16.3 13.6 9.8
$$055
WGUS81 KALY 290243
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1042 PM EDT SUN AUG 28 2011
NYC095-291442-
/O.EXT.KALY.FL.W.0085.000000T0000Z-110829T1500Z/
/GILN6.3.ER.110828T1500Z.110828T1800Z.110829T0900Z.NR/
1042 PM EDT SUN AUG 28 2011
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT GILBOA DAM.
* UNTIL MONDAY MORNING.
* AT 10 PM SUNDAY THE STAGE WAS 1132 FEET.
* FLOOD STAGE IS 1130 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 5 AM MONDAY.
* IMPACT...AT 1132 FEET...MODERATE FLOODING DOWNSTREAM OF DAM.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME MON MON MON MON TUE
SCHOHARIE CREEK
GILBOA DAM 1130.5 1132.1 SUN 10 PM 1131.1 1129.9 1129.1
1128.4 1127.6
$$
NYC095-291442-
/O.EXT.KALY.FL.W.0092.000000T0000Z-110829T2252Z/
/GBRN6.1.ER.110828T1440Z.110828T1515Z.110829T1652Z.NO/
1042 PM EDT SUN AUG 28 2011
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT GILBOA BRIDGE.
* UNTIL MONDAY EVENING.
* AT 11 AM SUNDAY THE STAGE WAS 26.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 12 PM MONDAY.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME MON MON MON MON TUE
SCHOHARIE CREEK
GILBOA BRIDG 20.0 26.0 SUN 11 AM 22.4 21.3 19.7 18.0 15.8
$$
NYC057-095-291442-
/O.EXT.KALY.FL.W.0093.000000T0000Z-110830T0800Z/
/BKBN6.3.ER.110828T1521Z.110828T2100Z.110830T0200Z.NR/
1042 PM EDT SUN AUG 28 2011
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT BREAKABEEN.
* UNTIL LATE MONDAY NIGHT.
* AT 10 PM SUNDAY THE STAGE WAS 16.5 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 16.8 FEET BY 2 AM
MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 10 PM
MONDAY.
* IMPACT...AT 18.0 FEET...FLOODING BECOMES SEVERE WITH WIDESPREAD
INUNDATION OF HOMES ROADS AND FIELDS.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME MON MON MON MON TUE
SCHOHARIE CREEK
BREAKABEEN 11.0 16.5 SUN 10 PM 16.8 14.9 13.2 11.5 10.0
$$
NYC057-093-095-291442-
/O.EXT.KALY.FL.W.0094.000000T0000Z-110830T1800Z/
/BRTN6.3.ER.110828T1601Z.110829T0600Z.110830T1200Z.NR/
1042 PM EDT SUN AUG 28 2011
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT BURTONSVILLE.
* UNTIL TUESDAY AFTERNOON.
* AT 9 PM SUNDAY THE STAGE WAS 13.3 FEET.
* FLOOD STAGE IS 6.0 FEET.
* RECORD FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 14.5 FEET BY 2 AM
MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 8 AM
TUESDAY.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME MON MON MON MON TUE
SCHOHARIE CREEK
BURTONSVILLE 6.0 13.3 SUN 10 PM 14.5 11.9 9.6 8.2 7.0
$$288
WGUS81 KALY 290848
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
448 AM EDT MON AUG 29 2011
NYC095-290918-
/O.CAN.KALY.FL.W.0085.000000T0000Z-110829T1500Z/
/GILN6.3.ER.110828T1500Z.110828T1800Z.110829T0718Z.NR/
448 AM EDT MON AUG 29 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SCHOHARIE CREEK AT GILBOA DAM.
* AT 415 AM MONDAY THE STAGE WAS 1130.3 FEET...AND FALLING.
* FLOOD STAGE IS 1130.5 FEET.
* IMPACT...AT 1130.5 FEET...THE RIVER IS BANKFULL DOWNSTREAM.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME MON MON MON TUE TUE
SCHOHARIE CREEK
GILBOA DAM 1130.5 1130.3 MON 04 AM 1129.7 1128.3 1127.1
1126.1 1125.3
$$
NYC095-290918-
/O.CAN.KALY.FL.W.0092.000000T0000Z-110829T2252Z/
/GBRN6.1.ER.110828T1440Z.110828T1515Z.110829T0813Z.NO/
448 AM EDT MON AUG 29 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SCHOHARIE CREEK AT GILBOA BRIDGE.
* AT 4 AM MONDAY THE STAGE WAS 19.9 FEET...AND FALLING.
* FLOOD STAGE IS 20 FEET.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME MON MON MON TUE TUE
SCHOHARIE CREEK
GILBOA BRIDG 20.0 19.9 MON 04 AM 19.4 18.1 17.0 16.1 15.1
$$
NYC057-095-290918-
/O.CAN.KALY.FL.W.0093.000000T0000Z-110830T0800Z/
/BKBN6.3.ER.110828T1521Z.110828T2100Z.110829T0817Z.NR/
448 AM EDT MON AUG 29 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SCHOHARIE CREEK AT BREAKABEEN.
* AT 4 AM MONDAY THE STAGE WAS 10.9 FEET...AND FALLING.
* FLOOD STAGE IS 11 FEET.
* IMPACT...AT 11 FEET...WATER BEGINS TO OVERFLOW INTO RIVERFRONT
FIELDS.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME MON MON MON TUE TUE
SCHOHARIE CREEK
BREAKABEEN 11.0 10.9 MON 04 AM 8.8 5.1 4.5 4.3 4.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Aug 28, 7:50 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 28, 7:50 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
750 AM EDT SUN AUG 28 2011
.SYNOPSIS...
HURRICANE IRENE WILL IMPACT THE REGION TODAY WITH HEAVY RAIN AND
STRONG WINDS. IRENE WILL WEAKEN AND EXIT THE AREA EARLY TONIGHT.
HIGH PRESSURE WILL BUILD FROM THE MIDWEST TO THE EASTERN SEABOARD
AND CONTROL OUR WEATHER FOR MUCH OF NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 730 AM...WIDESPREAD HEAVY RAIN AND STRONG WINDS WERE OVER MOST
OF THE FORECAST AREA. ALY FORECAST OFFICE ANEMOMETER HAS ALREADY
GUSTED TO 45 MPH. IT NOW APPEARS THAT WIND SPEEDS ASSOCIATED WITH
HURRICANE IRENE WILL PEAK THIS MORNING (PEAK WIND GUSTS OF 50 TO 65
MPH)...AND REMAIN STRONG THROUGH MOST OF THE AFTERNOON. HEAVY RAIN
HAS ALREADY PRODUCED REPORTS OF 5 TO 6 INCHES OF RAIN OVER THE
SOUTHERN PART OF THE FORECAST AREA...WITH ANOTHER 2 TO 4 INCHES
LIKELY. RAINFALL RATES WILL LIKELY BEGIN TO DECREASE FROM SOUTH TO
NORTH DURING THE AFTERNOON.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
IRENE EXITS THE REGION EARLY TONIGHT...WITH DRY POPS FORECAST AFTER
06Z. WINDS WILL REMAIN STRONG THROUGH ABOUT MIDNIGHT...ESPECIALLY
ACROSS NORTHERN AREAS...THEN SUBSIDE TO 10 TO 20 MPH BY SUNRISE.
LOWS TONIGHT WILL BE IN THE UPPER 40S TO MID 50S AS COOLER AIR POURS
INTO THE REGION.
MOSTLY SUNNY AND DECENT ON MONDAY WITH NORTHWEST TO WEST WINDS ONLY
5 TO 15 MPH AND HIGHS IN THE UPPER 60S AND 70S.
MAINLY CLEAR AND EVEN COOLER MONDAY NIGHT WITH LOWS IN THE MID 40S
TO LOWER 50S.
A WEAK TROF MOVING ACROSS THE NORTHERN PART OF THE FORECAST AREA
WILL PRODUCE PARTLY SUNNY SKIES WITH A SLIGHT CHANCE OF
SHOWERS/TSTMS OVER THE ADIRONDACK ZONES. ELSEWHERE MOSTLY TO PARTLY
SUNNY SKIES WITH HIGHS IN THE 70S TO AROUND 80.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
DUE TO WORKLOAD ASSOCIATED WITH HURRICANE IRENE. HAVE NOT MADE ANY
SIGNIFICANT CHANGES TO THE PREVIOUS LONG TERM FORECAST.
****PREVIOUS DISCUSSION***
HIGH PRESSURE IN THE WAKE OF IRENE WILL PROVIDE FOR FAIR WEATHER FOR
THE ENTIRE REGION FOR THE ENTIRE WORK WEEK. A WEAK COLD FRONT
BEARING DOWN ON THE NORTHEASTERN U.S. FROM CANADA MAY KICK OFF A
CHANCE OF SHOWERS ACROSS NORTHERN ZONES AT THE START OF THE
WEEKEND...POSSIBLY ACCOMPANIED BY THUNDER. TEMPERATURES WILL BE
QUITE SEASONABLE WITH HIGHS MOSTLY IN THE 70S TO AROUND 80 DEGREES.
LOWS WILL BE MOSTLY FROM THE MID 40S TO UPPER 50S.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
HURRICANE IRENE WILL SIGNIFICANTLY IMPACT THE TERMINALS WITH
TROPICAL STORM CONDITIONS THROUGH THE TAF PERIOD ENDING AT 06Z
MONDAY. TROPICAL STORM WARNINGS ARE IN EFFECT FOR THE ENTIRE
AREA.
AS OF 200 AM...WIDSPREAD RAIN ASSOCIATED IRENE HAD MOVED INTO ALL
THREE TAFS SITES...AND IS EXPECTED TO CONTINUE WELL INTO THE DAY ON
SUNDAY. EXPECT MAINLY IFR TO OCCAIONALLY MVFR CONDITIONS IN THIS
RAIN THROUGH ABOUT 18Z TO 20Z...THEN MAINLY MVFR CONDITIONS THROUGH
ABOUT 00Z TO 01Z MONDAY...THEN VFR CONDITIONS AFTER 01Z.
WIND SPEEDS WILL INCREASE FROM THE NORTHEAST THROUGH SUNRISE...
THEN TURN TO A MORE NORTHERLY DIRECTION AFTER SUNRISE SUNDAY
MORNING. BY AROUND NOON AND THROUGH THE AFTERNOON ALL TERMINALS WILL
BE EXPERIENCING SUSTAINED SPEEDS OF 20 TO 30 KT WITH GUSTS OF AROUND
40 TO 45 KT...POSSIBLY REACHING 50 KTS. WINDS WILL SHIFT TO THE
NORTHWEST DURING SUNDAY AFTERNOON AS IRENE TRACKS NORTHEASTWARD
THROUGH NEW ENGLAND. AFTER 00Z WINDS WILL BEGIN TO SUBSIDE...
GENERALLY BECOMING 10 TO 20 KTS WITH GUSTS OF 25 KTS BY 06Z.
DUE TO STRONG SURFACE WINDS DEVELOPING AS STRONGEST WINDS ALOFT
MOVE IN...WILL NOT MENTION LLWS AT THIS TIME.
OUTLOOK...
LATE SUN NIGHT...VFR WITH WINDS CONTINUING TO DECREASING.
MON/TUE...VFR. NO SIG WX.
WED/THU...VFR. SLIGHT CHC MAINLY PM -SHRA.
&&
.FIRE WEATHER...
EXPECT RH VALUES TO REMAIN IN THE 80 TO 100 PERCENT RANGE TODAY AS
WIDESPREAD RAIN AFFECTS THE REGION. RH VALUES MAY ACTUALLY LOWER
SOMEWHAT TONIGHT AS GUSTY NORHWEST WINDS BRINGS DRIER AIR INTO THE
REGION TONIGHT. EXPECT NORTHERLY SURFACE WINDS TO INCREASE TO 35 TO
50 MPH TODAY WITH GUSTS TO 55 TO 65 MPH. THE WINDS WILL SHIFT TO
NORTHWEST DURING THE AFTERNOON AND THEN DECREASE TONIGHT. DUE TO THE
WIDESPREAD RAIN TODAY...A WET FLAG HAS BEEN ISSUED FOR TODAY.
&&
.HYDROLOGY...
HEAVY WIND DRIVEN RAINS FROM IRENE WILL IMPACT THE REGION THROUGH
MOST OF TODAY. TOTAL QPF OF 4 TO 8 INCHES WITH UP TO 10 INCHES OVER
HIGHER TERRAIN IS EXPECTED. A FLOOD WATCH REMAINS IN EFFECT FOR THE
ENTIRE AREA. WIDESPREAD FLOODING OF MAIN STEM RIVERS IS POSSIBLE.
FLASH FLOODING...AS WELL AS FLOODING OF URBAN...POOR DRAINAGE AND
LOW LYING AREAS MAY OCCUR.
RAIN WILL TAPER OFF SUNDAY NIGHT AS IRENE PULLS AWAY FROM THE REGION.
DRY WEATHER WILL RETURN TO THE REGION MONDAY FOR MUCH OF NEXT WEEK
ALLOWING RIVERS TO RECEDE AND THE GROUND TO DRY OUT.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.CLIMATE...
RAINFALL FOR THE MONTH OF AUGUST 2011 THUS FAR STANDS AT 5.58"
WHICH IS 2.61" ABOVE NORMAL. AS IRENE MOVES THROUGH THE
REGION...WE HAVE THE POTENTIAL TO DOUBLE THIS CURRENT VALUE. HERE
ARE THE RECORD WETTEST YEARS FOR THE MONTH OF AUGUST:
1. 10.59" IN 1871
2. 10.14" IN 1856
3. 8.47" IN 1870
4. 7.58" IN 1885
5. 7.51" IN 1832
6. 7.34" IN 2004
7. 7.33" IN 1950
8. 7.28" IN 1867
9. 7.21" IN 1893
10. 7.04" IN 1971
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CTZ001-013.
TROPICAL STORM WARNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
TROPICAL STORM WARNING FOR NYZ032-033-038>043-047>054-058>061-
063>066-082>084.
MA...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR MAZ001-025.
TROPICAL STORM WARNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR VTZ013>015.
TROPICAL STORM WARNING FOR VTZ013>015.
&&
SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...GJM/ELH
AVIATION...GJM
FIRE WEATHER...GJM
HYDROLOGY...GJM
CLIMATE...BGMHazardous weather outlook, Aug 28, 3:52 AM EDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 352 AM EDT SUN AUG 28 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 352 AM EDT SUN AUG 28 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF THE SKYWARN NET IS REQUESTED FOR ALL COUNTIES AT THIS TIME.
In the hours before
Local storm report, Aug 28, 8:06 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
806 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND DMG NISKAYUNA 42.82N 73.90W
08/28/2011 SCHENECTADY NY NWS EMPLOYEE
TREES DOWN ON NOTT ROAD.
&&
HEALocal storm report, Aug 28, 8:23 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
823 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND DMG NORTH BLENHEIM 42.47N 74.44W
08/28/2011 SCHOHARIE NY TRAINED SPOTTER
NORTH RD. TREE LIMB ON POWER LINE. POWER OUT.
&&
HEALocal storm report, Aug 28, 8:26 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
826 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM NON-TSTM WND DMG 1 S AQUEDUCT 42.83N 73.89W
08/28/2011 SCHENECTADY NY PUBLIC
TREE ON POWERLINES ON BALLTOWN RD. POWER OUT.
&&
HEALocal storm report, Aug 28, 8:43 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
843 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM NON-TSTM WND DMG SCHENECTADY 42.80N 73.93W
08/28/2011 SCHENECTADY NY NWS EMPLOYEE
STATE OF EMERGENCY DECLARED IN SCHENECTADY COUNTY DUE TO
NUMEROUS TREES AND WIRES DOWN.
&&
HEALocal storm report, Aug 28, 8:54 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
854 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM NON-TSTM WND DMG DELMAR 42.62N 73.83W
08/28/2011 ALBANY NY TRAINED SPOTTER
TREE ON POWER LINES WITH FIRE AT 70 DUMBARTON DRIVE
&&
HEALocal storm report, Aug 28, 9:06 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
906 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM FLOOD HIGHLAND 41.72N 73.97W
08/28/2011 ULSTER NY TRAINED SPOTTER
TWAALFSKILL CREEK IS FLOODING INTO THE TOWN OF
HIGHLAND...WATER IS WASHING OVER VINEYARD AVENUE.
&&
HEAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:18 AM EDT | Flash Flood Warning | ALY | Greene, Ulster | 6 hr |
| Aug 28, 2:46 AM EDT | Flash Flood Warning | ALY | Dutchess | 6 hr |
| Aug 28, 4:52 AM EDT | Flash Flood Warning | ALY | Columbia | 6 hr |
| Aug 28, 5:24 AM EDT | River Flood Warning | ALY | Ulster | 21 hr |
| Aug 28, 5:55 AM EDT | River Flood Warning | ALY | Greene, Schoharie | 17 hr |
| Aug 28, 5:55 AM EDT | River Flood Warning | ALY | Schoharie | 23 hr |
| Aug 28, 7:17 AM EDT | Flash Flood Warning | ALY | Albany, Schoharie | 6 hr |
| Aug 28, 7:21 AM EDT | River Flood Warning | ALY | Ulster | 64 hr |
| Aug 28, 7:43 AM EDT | River Flood Warning | ALY | Ulster | 33 hr |
| Aug 28, 7:56 AM EDT | River Flood Warning | ALY | Dutchess | 29 hr |
| Aug 28, 8:10 AM EDT | River Flood Warning | ALY | Dutchess, Ulster | 13 hr |
| Aug 28, 8:17 AM EDT | Areal Flood Warning | ALY | Greene, Ulster | 12 hr |
| Aug 28, 8:38 AM EDT | Areal Flood Warning | ALY | Dutchess | 12 hr |
| Aug 28, 8:51 AM EDT | Flash Flood Warning | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington | 6 hr |
| Aug 28, 9:17 AM EDT | River Flood Warning | ALY | Montgomery, Saratoga, Schenectady | 38 hr |
| Aug 28, 9:17 AM EDT | River Flood Warning | ALY | Montgomery, Schoharie | 20 hr |
| Aug 28, 9:17 AM EDT | River Flood Warning | ALY | Montgomery, Schenectady, Schoharie | 38 hr |
| Aug 28, 9:19 AM EDT | River Flood Warning | ALY | Rensselaer, Washington | 32 hr |
| Aug 28, 10:42 AM EDT | River Flood Warning | ALY | Dutchess | 41 hr |
| Aug 28, 10:49 AM EDT | Areal Flood Warning | ALY | Columbia | 23 hr |
| Aug 28, 11:11 AM EDT | Flash Flood Warning | ALY | Warren, Washington | 6 hr |
| Aug 28, 11:41 AM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Aug 28, 12:27 PM EDT | Flash Flood Warning | ALY | Herkimer | 6 hr |
| Aug 28, 12:43 PM EDT | Flash Flood Watch | ALY | Albany, Saratoga, Schenectady, Schoharie | 48 hr |
| Aug 28, 2:50 PM EDT | Areal Flood Warning | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington | 12 hr |
| Aug 28, 3:14 PM EDT | River Flood Warning | ALY | Montgomery | 16 hr |
| Aug 28, 3:36 PM EDT | River Flood Warning | ALY | Washington | 35 hr |
| Aug 28, 4:50 PM EDT | River Flood Warning | ALY | Albany, Saratoga, Schenectady | 33 hr |
| Aug 28, 4:54 PM EDT | River Flood Warning | ALY | Albany, Rensselaer, Saratoga | 48 hr |
| Aug 28, 4:54 PM EDT | River Flood Warning | ALY | Albany, Rensselaer | 43 hr |
| Aug 28, 5:00 PM EDT | Areal Flood Warning | ALY | Warren, Washington | 42 hr |
| Aug 28, 5:01 PM EDT | River Flood Warning | ALY | Washington | 34 hr |
| Aug 28, 5:06 PM EDT | River Flood Warning | ALY | Ulster | 34 hr |
| Aug 28, 6:09 PM EDT | Areal Flood Warning | ALY | Herkimer | 14 hr |
| Aug 28, 6:34 PM EDT | River Flood Warning | ALY | Ulster | 22 hr |
| Aug 28, 6:38 PM EDT | River Flood Warning | ALY | Herkimer, Montgomery, Oneida | 5 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.